Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 9, NWS Reno, NV

July 3, 2015Plumas County, California

NWS Reno, NV issued this flash flood warning at Jul 3, 2015, 2:11 PM PDT for Plumas County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2015, 2:11 PM PDT (21:11 UTC)
Expired
Jul 3, 2015, 5:15 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Plumas County, CA

The radar

The Reno radar (KRGX), 83 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
1858 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WGUS55 KREV 032111
FFWREV
CAC063-040015-
/O.NEW.KREV.FF.W.0009.150703T2111Z-150704T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
211 PM PDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PLUMAS COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 515 PM PDT
    
* AT 210 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN OF 1 TO 2 INCHES ACROSS THE WARNED AREA WITH TORRENTIAL 
  RAIN CONTINUING. FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN 
  SHORTLY.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF PLUMAS
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4006 12032 3992 12029 3991 12049 4005 12050

$$

JW
2 follow-up statements
311 
WGUS75 KREV 032202
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
302 PM PDT FRI JUL 3 2015

CAC063-040015-
/O.CON.KREV.FF.W.0009.000000T0000Z-150704T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLUMAS CA-
302 PM PDT FRI JUL 3 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR
PLUMAS COUNTY...

AT 300 PM PDT...DOPPLER RADAR INDICATED HEAVY RAINFALL OF 2 TO 3 
INCHES HAS OCCURRED IN THE WARNED AREA WITH ADDITIONAL RAINFALL 
POSSIBLE. 
 
FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.

FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF PLUMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANCHLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4006 12032 3992 12029 3991 12049 4005 12050

$$

JW
993 
WGUS75 KREV 032309
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
409 PM PDT FRI JUL 3 2015

CAC063-032316-
/O.CAN.KREV.FF.W.0009.000000T0000Z-150704T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLUMAS CA-
409 PM PDT FRI JUL 3 2015

...THE FLASH FLOOD WARNING FOR PLUMAS COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 4006 12032 3992 12029 3991 12049 4005 12050

$$

JW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:05 PM PDT, 6 minutes earlier.

Area forecast discussion, Jul 3, 2:05 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
205 PM PDT FRI JUL 3 2015

.SYNOPSIS...
ABUNDANT MOISTURE ACROSS THE REGION WILL BRING SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. LOW
PRESSURE DEVELOPING NEAR THE CALIFORNIA COAST WILL CONTINUE THE
POSSIBILITY OF THUNDERSTORMS THROUGH MUCH OF THE UPCOMING WEEK.
LOCAL FLASH FLOODING, FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS
WILL REMAIN THE PRIMARY THREATS WITH THESE STORMS.

&&

.SHORT TERM...
FEW CHANGES MADE TO THE SHORT TERM AS DEEP MOISTURE WILL REMAIN
ACROSS THE EASTERN SIERRA INTO WESTERN NEVADA. CURRENT DEW POINTS
ARE IN THE 50S WITH PW 1-1.2 INCHES, NEAR RECORD LEVELS FOR EARLY
JULY. THUNDERSTORMS HAVE FORMED FROM TAHOE NORTH TO WESTERN LASSEN
COUNTY WITH ANOTHER LINE OVER THE SIERRA FRONT. THESE STORMS ARE
ON THE LEADING EDGE OF A SHORT WAVE EVIDENT IN WV IMAGERY MOVING
NORTH THROUGH THE SACRAMENTO VALLEY. ANY STORM IS CAPABLE OF
TORRENTIAL RAINS IN THIS ENVIRONMENT AND LOCALIZED FLASH FLOODING
WILL CONTINUE TO BE A CONCERN THIS EVENING. SOUTH OF THIS WAVE,
THERE IS SUBSIDENCE SO CUT BACK ON THE STORMS THIS EVENING FOR
MONO-MINERAL COUNTIES.

SHOWERS AND THUNDERSTORMS SHOULD WIND DOWN OVERNIGHT, BUT A FEW
WILL REMAIN POSSIBLE. SATURDAY STILL LOOKS LIKE IT HAS THE
POTENTIAL TO BE A VERY ACTIVE DAY AS ANOTHER SHORT WAVE WILL MOVE
INTO WESTERN NEVADA DURING THE AFTERNOON. MOISTURE AND INSTABILITY
REMAIN HIGH ALONG WITH LIGHT FLOW ALOFT FOR SLOW MOVING STORMS.
AGAIN, LOCALIZED FLASH FLOODING REMAINS A CONCERN AND IT COULD
AFFECT SEVERAL AREAS TOMORROW. CONSIDERED ISSUING A FLASH FLOOD
WATCH, BUT WILL HOLD OFF. MODELS ARE INDICATING SOME MORNING CLOUD
COVER WHICH MAY LIMIT THE INSTABILITY ENOUGH TO KEEP THE THREAT
LOWER. RIGHT NOW IT APPEARS THE BEST POTENTIAL WILL BE ALONG THE
395 CORRIDOR WHERE MUCH OF THE RAINFALL HAS FALLEN THE PAST
SEVERAL DAYS. IN ADDITION, A WEAK AFTERNOON ZEPHYR IS EXPECTED TO
DEVELOP WHICH WOULD ENHANCE CONVERGENCE AND ADD LOW LEVEL FORCING.

SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE WELL INTO THE
EVENING AT LEAST NORTH OF I-80 AS THE SHORT WAVE MOVES THROUGH
BEFORE SLOWLY DIMINISHING. SUNDAY LOOKS TO BE A QUIETER DAY WITH A
LITTLE LESS MOISTURE AND SOME SUBSIDENCE BEHIND SATURDAY'S WAVE.
SCATTERED THUNDERSTORMS WILL STILL DEVELOP AND PROPAGATE EAST
DURING THE DAY WITH ANOTHER WEAK ZEPHYR. WALLMANN

.LONG TERM...MONDAY THROUGH FRIDAY...
SO MODERATE CHANGERS WERE MADE TO THE EXTENDED FORECAST, MAINLY
CONCERNING THUNDERSTORM COVERAGE AHEAD OF AN APPROACHING LOW
PRESSURE. MID RANGE MODEL GUIDANCE REMAINS IN RELATIVELY GOOD
AGREEMENT FOR NEXT WEEK. THERE ARE SOME INITIAL TIMING VARIANCES
FOR MONDAY BETWEEN GFS AND THE ECMWF WITH THE EC A LITTLE SLOWER
WITH THE WAVE ON MONDAY. HOWEVER, AGREEMENT BECOMES MORE
CONSISTENT MONDAY NIGHT ONWARD.

LOW PRESSURE APPROACHING THE SIERRA WITH SOUTHWEST FLOW INCREASING.
PREVIOUSLY, THE THOUGHTS WERE THAT FLOW WOULD BE TOO DRY FOR
CONVECTION AHEAD OF THE APPROACHING UPPER LOW. HOWEVER, RESIDUAL
MOISTURE WILL KEEP THUNDERSTORMS IN THE FORECAST. THE LOWEST LEVELS
ARE DRIER, SUGGESTING THAT SOME OF THE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING MODERATE TO STRONG OUTFLOW WINDS. DID CHANGE SOME OF
THE THUNDERSTORM PLACE MORE OVER THE SIERRA INITIALLY BEFORE
TRANSITIONING INTO MAINLY WESTERN NEVADA WITH STRONGER WESTERLY FLOW
IN THE AFTERNOONS.

OTHERWISE, TEMPERATURES WILL STAY MUCH CLOSER TO SEASONAL AVERAGES.
THIS IS MAINLY DUE TO HIGH PRESSURE SHIFTING EASTWARD ALLOWING THE
HEAT DOME TO ABATE ACROSS WESTERN NEVADA AND THE SIERRA.

&&

.AVIATION...
AVIATION WEATHER WILL BE SIMILAR TO YESTERDAY AS
ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP AGAIN OVER THE REGION.
BEST COVERAGE THIS AFTERNOON SHOULD BE ALONG THE SIERRA AND JUST
EAST INTO FAR WESTERN NEVADA AND NORTHEAST CALIFORNIA. OUTSIDE THE
STORMS VFR CONDITIONS ARE LIKELY...BUT WITHIN THE STORMS LOWERED
CIGS AND VSBYS ARE LIKELY ALONG WITH A CHANCE FOR SMALL HAIL.
TURBULENCE IS LIKELY NEAR THE STORMS AS WELL.

ANOTHER ROUND OF STORMS IS EXPECTED FOR SATURDAY...THEN LESS STORMS
ARE LIKELY FOR SUNDAY. 20/BOYD

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 3, 12:51 PM PDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1251 PM PDT FRI JUL 3 2015

CAZ071-072-NVZ002-003-032030-
GREATER LAKE TAHOE AREA CA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES CA-GREATER RENO-CARSON CITY-MINDEN AREA NV-
GREATER LAKE TAHOE AREA NV-
1251 PM PDT FRI JUL 3 2015

...THUNDERSTORM WITH HEAVY RAIN OVER INTERSTATE 80 AT THE CA AND
NV STATELINE...

AT 1246 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FLORISTON OVER INTERSTATE 80. THIS STORM WAS NEARLY STATIONARY.
THIS IS IN THE SAME LOCATION WHERE A LARGE ROCK SLIDE OCCURRED IN
2014.

VERY HEAVY RAIN...AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THIS STORM. ADDITIONALLY...LIGHTNING WILL BE A THREAT FOR THOSE
NEAR BOCA AND STAMPEDE RESERVOIRS.

LOCATIONS IMPACTED INCLUDE...
BOCA RESERVOIR...STAMPEDE RESERVOIR...VERDI...FLORISTON...
VERDI-MOGUL...BOCA CAMPGROUND...LOGGER CAMPGROUND AND BOCA REST
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL AFFECT TRAVELERS ON INTERSTATE 80 NEAR FLORISTON.
MINOR ROCK SLIDES MAY OCCUR LEAVING ROCKS ON THE INTERSTATE AS A
DRIVING HAZARD. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT
IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN
ON YOUR HEADLIGHTS.

CAMPERS AND HIKERS SHOULD FIND SAFE SHELTER DUE TO LIGHTNING. IF YOU
ARE OUT ON THE AREA LAKES AND RESERVOIRS...GET OFF NOW.

&&

LAT...LON 3938 11997 3938 12012 3952 12016 3954 11998
TIME...MOT...LOC 1946Z 180DEG 0KT 3946 12002

MB
Special weather statement, Jul 3, 1:24 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
124 PM PDT FRI JUL 3 2015

CAZ072-032100-
GREATER LAKE TAHOE AREA CA-
124 PM PDT FRI JUL 3 2015

...THUNDERSTORMS ON THE SOUTHERN SIDE OF LAKE TAHOE...

AT 121 PM PDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM OVER
EMERALD BAY...OR NEAR SOUTH LAKE TAHOE. THIS STORM WAS NEARLY
STATIONARY. THIS AREA OF LAKE TAHOE WILL BE UNSAFE FOR BOATERS AND
HIKERS ALIKE.

FREQUENT DEADLY LIGHTNING...SMALL PEA SIZE HAIL...AND WINDS IN
EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTH LAKE TAHOE...BLISS STATE PARK...EMERALD BAY...MEEKS BAY AND
FALLEN LEAF CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

BOATERS ON LAKE TAHOE WILL BE SUSCEPTIBLE TO THUNDERSTORM WIND
GUSTS. SPEEDS AS LOW AS 30 MPH ARE SUFFICIENT TO CAPSIZE SMALL
WATERCRAFT ESPECIALLY IN CHOPPY CONDITIONS NEAR A THUNDERSTORM. IF
IN OR ON THE LAKE IN THE VICINITY OF EMERALD BAY...GET OUT NOW.

&&

LAT...LON 3903 12001 3887 12001 3887 12016 3900 12020
      3903 12019
TIME...MOT...LOC 2021Z 180DEG 0KT 3895 12009

MB
Special weather statement, Jul 3, 1:28 PM PDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
128 PM PDT FRI JUL 3 2015

CAZ071-032130-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
128 PM PDT FRI JUL 3 2015

...STRONG THUNDERSTORMS WITH HEAVY RAINFALL ON THE SOUTH END OF
THE SIERRA VALLEY...

AT 126 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONGS THUNDERSTORM 7 MILES NORTHEAST OF
SIERRAVILLE OR NEAR LOYALTON...MOVING NORTH AT 5 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
SIERRAVILLE...VINTON...CHILCOOT-VINTON...LOYALTON...CA 49 AT
SIERRA-PLUMAS CO LINE AND BECKWOURTH-NERVINO AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS RESULTING IN
SIGNIFICANT PONDING OF WATER ON THE ROAD AND REDUCED VISIBILITY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3953 12006 3953 12041 3982 12043 3982 12015
      3970 12015
TIME...MOT...LOC 2026Z 179DEG 6KT 3963 12024

JW
Special weather statement, Jul 3, 1:45 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
145 PM PDT FRI JUL 3 2015

CAZ071-072-032145-
GREATER LAKE TAHOE AREA CA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES CA-
145 PM PDT FRI JUL 3 2015

...THUNDERSTORMS NEAR BOCA...STAMPEDE AND PROSSER RESERVOIRS...

AT 143 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONGS THUNDERSTORM NEAR STAMPEDE RESERVOIR...MOVING
NORTHWEST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
STAMPEDE RESERVOIR...BOCA RESERVOIR...PROSSER CREEK RESERVOIR...
HIRSCHDALE...GLENSHIRE-DEVONSHIRE CDP...TRUCKEE...BOCA CAMPGROUND...
LOGGER CAMPGROUND...CA 89 AT NEVADA-SIERRA CO LINE...UPPER LITTLE
TRUCKEE CAMPGROUND...BOCA REST CAMPGROUND...HOBART MILLS AND LAKESIDE
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM RESULTING IN
SIGNIFICANT PONDING OF WATER ON ROADS AND REDUCED VISIBILITY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3936 12004 3934 12023 3953 12034 3954 12012
TIME...MOT...LOC 2043Z 155DEG 12KT 3945 12017

JW
Special weather statement, Jul 3, 1:59 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
159 PM PDT FRI JUL 3 2015

NVZ002-003-032145-
GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV-
159 PM PDT FRI JUL 3 2015

...HEAVY RAIN OVER PLEASANT VALLEY...

AT 157 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PLEASANT VALLEY. THIS STORM WAS NEARLY STATIONARY AND PRODUCING
VERY HEAVY RAIN. EXPECT PONDING ON OLD HIGHWAY 395.

VERY HEAVY RAIN...PEA SIZE HAIL...AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTH RENO...DAMONTE RANCH AND PLEASANT VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3943 11968 3931 11969 3932 11979 3943 11983
TIME...MOT...LOC 2057Z 180DEG 0KT 3936 11974

MB
Local storm report, Jul 3, 2:01 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
201 PM PDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     WILDFIRE         SIERRAVILLE             39.59N 120.37W
07/03/2015                   SIERRA             CA   LAW ENFORCEMENT

            SIERRA COUNTY SHERIFFS OFFICE REPORTED NUMEROUS CALLS FOR
            LIGHTNING STRIKES AND POTENTIAL WILDFIRES.

0159 PM     HEAVY RAIN       1 ENE PLEASANT VALLEY   39.36N 119.75W
07/03/2015  U0.00 INCH       WASHOE             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED VERY HEAVY RAINFALL AND
            STORNG WINDS.

&&

MCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:01 PM PDTFlash Flood WarningREVAlpine3 hr
Jul 2, 7:16 PM PDTSpecial Weather StatementREVSierra29 min
Jul 2, 9:52 PM PDTSpecial Weather StatementREVAlpine53 min
Jul 3, 11:55 AM PDTSpecial Weather StatementREVSierra50 min
Jul 3, 12:49 PM PDTSpecial Weather StatementREVSierra41 min
Jul 3, 12:51 PM PDTSpecial Weather StatementREVSierra39 min
Jul 3, 1:28 PM PDTSpecial Weather StatementREVSierra62 min
Jul 3, 1:45 PM PDTSpecial Weather StatementREVSierra60 min
Jul 3, 2:14 PM PDTAreal Flood AdvisoryREVNevada, Sierra3 hr
Jul 3, 2:33 PM PDTFlash Flood WarningREVNevada, Sierra3 hr
Jul 3, 2:47 PM PDTSpecial Weather StatementREVLassen58 min
Jul 3, 3:09 PM PDTSpecial Weather StatementREVLassen51 min
Jul 3, 3:36 PM PDTSpecial Weather StatementREVPlumas39 min
Jul 3, 3:54 PM PDTSpecial Weather StatementREVSierra51 min
Jul 3, 4:04 PM PDTSevere Thunderstorm WarningREVLassen, Plumas26 min

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.